MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X6; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X6; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0406
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1 ¿ initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, an orbit galaxy xtrasoftcoil (640cx0406, 30790724) was being used as the second coil in the procedure.However, the coil couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unspecified microcatheter (mc) at the same time.After inspection, it turns out to be stretched.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h10.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a coil embolization, an orbit galaxy xtrasoftcoil (640cx0406, 30790724) was being used as the second coil in the procedure.However, the coil couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unspecified microcatheter (mc) at the same time.After inspection, it turns out to be stretched.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.No additional information is available.A non-sterile 4mm x 6cm orbit galaxy tdl complex fill was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and no apparent damage was observed.The device was inspected under magnification, and it was found that the coil was separated from the headpiece, and this remained attached to the gripper.The rest of the coil was not returned for evaluation.The gripper was found saturated with residues of dried blood.The issue documented in the complaint that there was resistance felt during the advancement of the coil through the microcatheter could not be evaluated through proper functional test since the device was returned incomplete.However, since the headpiece was still loaded into the introducer and mechanical detachment occurred, the primary failure mode appears to have been that the stretch-resistant fiber broke while the coil was being stretched, then the coil unraveled and pulled free from the headpiece.However, it is difficult to determine the exact contributing factors that may have resulted in the observed failure mode.Based on this, both allegations can be confirmed.According to the risk documentation, delivery tube / embolic coil not pushing through the microcatheter or encountering resistance in microcatheter is a potential failure mode that can occur during embolic coil placement due to 1) excessively tortuous anatomy, 2) incompatibility with microcatheter, 3) clot formation in the microcatheter.Coil stretching is a known potential issue associated with the use of this device.According to the risk documentation, coil stretching can occur during embolic coil placement due to excessive system manipulation, which may have been prompted by the resistance encountered during the procedure.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.It is possible that clinical and procedural factors, including device manipulation and operator's technique, may have contributed to the reported failure.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages such as coil stretching from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.A manufacturing record evaluation was performed, and no non-conformance was found during the review.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contain the following precaution: ¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG CMPLX XTRASOFT COIL 4X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17060437
Report Number3008114965-2023-00355
Device Sequence Number8536715
Product Code KRD
UDI-Device Identifier10886704030621
UDI-Public10886704030621
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number640CX0406
Device Catalogue Number640CX0406
Device Lot Number30790724
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by Manufacturer06/15/2023
08/14/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date06/16/2023
08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER
Patient SexUnknown